MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that balloon removal difficulties were encountered.The target lesion was located in the right coronary artery.A 4.00mm x 24mm synergy drug-eluting stent was advanced for treatment.The stent was deployed at 12 atmospheres and the balloon was deflated.However, it was observed that the balloon was sticking to the stent.When the balloon was inflated again to 16 atmospheres, it was still stuck.The balloon was tugged hard and removed from the patient's body.No issue was noted with the implanted stent and it was fully deployed and expanded.No patient complications were reported and the patient's status was fine.
 
Event or Problem Description
It was reported that balloon removal difficulties were encountered.The target lesion was located in the right coronary artery.A 4.00mm x 24mm synergy drug-eluting stent was advanced for treatment.The stent was deployed at 12 atmospheres and the balloon was deflated.However, it was observed that the balloon was sticking to the stent.When the balloon was inflated again to 16 atmospheres, it was still stuck.The balloon was tugged hard and removed from the patient's body.No issue was noted with the implanted stent and it was fully deployed and expanded.No patient complications were reported and the patient's status was fine.Device evaluated by mfr.: synergy ii us mr 4.00 x 24mm stent delivery system (sds) was returned for analysis inside the guide catheter and tracked over a guidewire.There was no stent returned with the sds.The balloon was severely damaged.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual and tactile examination of the outer and inner lumen and mid-shaft section found the shaft to be broken at the site of the port bond.The location of the break at the port corresponded with a severe kink which was noted in the guide catheter which had prevented the investigator from removing the sds with ease.The kink in the guide catheter measured 701mm distal from the distal end of the guide catheters strain relief.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
Device is a combination product.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7895645
Report Number2134265-2018-61152
Device Sequence Number1909523
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0021596897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1